Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 10, 2021, 10:41 PM CDT for Pittsburg County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 10:41 PM CDT (03:41 UTC)
- Expired
- Jul 10, 2021, 11:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2495 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 14.8
The text
As transmitted.
336 WWUS84 KTSA 110341 SPSTSA Special Weather Statement National Weather Service Tulsa OK 1041 PM CDT Sat Jul 10 2021 OKZ073-075-110415- Pittsburg OK-Latimer OK- 1041 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES UNTIL 1115 PM CDT... At 1041 PM CDT, a strong thunderstorm was located near Krebs, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Mcalester... Hartshorne... Krebs... Kiowa... Savanna... Alderson... Higgins... Yanush... Mcalester Regional Airport... Blanco... Haileyville... Pittsburg... Gowen... Dow... Bache... LAT...LON 3508 9588 3510 9561 3469 9525 3468 9598 TIME...MOT...LOC 0341Z 317DEG 21KT 3496 9568 $$ Lacy
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:50 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 10, 9:50 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 950 PM CDT Sat Jul 10 2021 .DISCUSSION... Strong to severe convection continues to slowly push southward across east central OK and west central AR this evening. Moderately strong instability perists south of the convection, and deep layer shear remains strong enough to maintain some organization as it continues southward this evening. Have been hesitant to remove counties from the severe thunderstorm watch, as moderately strong instability persists north of the primary convective band and south of the approaching cold front. HRRR has been consistent in developing additional convection in that air mass, and have seen indications of that occurring for past hour or so. Severe threat probaby not real high north of ongoing organized convection, but could be a strong to severe storm develop given supporting parameters. Watch currently set to expire at 11pm, but may need to be locally extended sern OK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...69
Hazardous weather outlook, Jul 10, 3:39 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 339 PM CDT Sat Jul 10 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 339 PM CDT Sat Jul 10 2021 ...SEVERE STORMS LIKELY THIS AFTERNOON AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far northeast Oklahoma near the Kansas border. ONSET...After 5 PM. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma; Northwest and West Central Arkansas. ONSET...After 4 PM. AREA AT GREATEST RISK...Northeast Oklahoma into far Northwest Arkansas. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 7 PM. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 7 PM. DISCUSSION... A significant risk of severe weather is forecast across northeast Oklahoma and northwest Arkansas this afternoon and evening. The risk decreases across southeast Oklahoma during the overnight hours. The initial, more discrete storms will pose a large hail to ping pong ball size and damaging wind threat. There is also a very low, but non-zero tornado threat with these storms. This threat will be greatest across far northeast Oklahoma near the Kansas border. As storms congeal into one or more complexes and move south, larger pockets of damaging winds to 70 mph will become the primary severe threat. One to two inches of rain is expected across northeast Oklahoma and northwest Arkansas. Isolated areas could pick up 3 to 4 inches locally, which could lead to flooding. The progressive nature of the storms will limit the overall flood threat, however. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY thru TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Chances for storms will linger into early next week as a slow moving upper system remains close to the region, though this activity is not expected to be severe. After a brief break midweek, thunderstorm chances return to the forecast for the latter part of the work week. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jul 10, 8:50 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
850 PM CDT Sat Jul 10 2021
ARZ019-029-OKZ069-072-076-110230-
Sebastian AR-Crawford AR-Adair OK-Sequoyah OK-Le Flore OK-
850 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHERN
SEBASTIAN...EASTERN SEQUOYAH...SOUTHEASTERN ADAIR AND NORTHEASTERN LE
FLORE COUNTIES UNTIL 930 PM CDT...
At 850 PM CDT, a strong thunderstorm was located near Short, moving
southeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Natural Dam...
Alma... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Arkoma... Hackett...
Bonanza... Moffett...
Rudy... Lee Creek...
Fort Smith Regional Airport... Short...
Figure Five... Jenny Lind...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 14.
Interstate 40 in Oklahoma between mile markers 320 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 24.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3514 9446 3560 9468 3575 9441 3538 9408
3534 9408
TIME...MOT...LOC 0150Z 331DEG 32KT 3557 9454
LacySpecial weather statement, Jul 10, 9:17 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
917 PM CDT Sat Jul 10 2021
OKZ065-066-071-110300-
Okmulgee OK-Okfuskee OK-McIntosh OK-
917 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH...
SOUTHWESTERN OKMULGEE AND OKFUSKEE COUNTIES UNTIL 1000 PM CDT...
At 916 PM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Pharoah to 2 miles west of Okemah to
4 miles southwest of Paden. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Henryetta... Boley...
Weleetka... Paden...
Hanna... Bearden...
Castle... Clearview...
Pharoah... Bryant...
Vernon... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
236.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3561 9662 3559 9643 3563 9615 3519 9582
3519 9587 3514 9591 3515 9598 3529 9598
3529 9644 3546 9644 3546 9647 3543 9650
3545 9655 3544 9657 3541 9654 3539 9654
3541 9658 3540 9662
TIME...MOT...LOC 0216Z 314DEG 36KT 3552 9614 3542 9635 3546 9660
LacySpecial weather statement, Jul 10, 9:51 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
951 PM CDT Sat Jul 10 2021
ARZ020-029-110315-
Sebastian AR-Franklin AR-
951 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND NORTHERN
SEBASTIAN COUNTIES UNTIL 1015 PM CDT...
At 951 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Lavaca to near Greenwood.
Movement was east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Charleston... Greenwood...
Lavaca... Altus...
Branch... Denning...
Wiederkehr Village... Bloomer...
Washburn... Excelsior...
Burnville... Fort Chaffee...
Caulksville... Etna...
Alix... Crossroads...
Witcherville... Dayton...
Meg... Milltown...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Arkansas.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3510 9416 3513 9436
3539 9419 3538 9414 3541 9414 3543 9416
3545 9415 3544 9408 3546 9404 3548 9371
TIME...MOT...LOC 0251Z 273DEG 31KT 3539 9412 3519 9425
LacySpecial weather statement, Jul 10, 9:56 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
956 PM CDT Sat Jul 10 2021
OKZ065-070-071-073>075-110345-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Okfuskee OK-
McIntosh OK-
956 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...CENTRAL
MCINTOSH...LATIMER...PITTSBURG...SOUTH CENTRAL MUSKOGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 1045 PM CDT...
At 956 PM CDT, strong thunderstorms were located along a line
extending from 7 miles west of Porum to Canadian to 4 miles southeast
of Bearden. Movement was southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Wilburton...
Eufaula... Hartshorne...
Krebs... Quinton...
Weleetka... Savanna...
Red Oak... Crowder...
Whitefield... Alderson...
Kinta... Canadian...
Indianola... Hanna...
Bearden... Higgins...
Raiford... Haywood...
This includes Interstate 40 in Oklahoma between mile markers 212 and
214, and between mile markers 267 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.
LAT...LON 3540 9644 3534 9572 3548 9544 3503 9493
3497 9493 3474 9528 3487 9609 3505 9609
3512 9603 3512 9601 3515 9601 3515 9598
3529 9598 3529 9641 3534 9644
TIME...MOT...LOC 0256Z 325DEG 47KT 3535 9539 3518 9565 3529 9636
LacyLocal storm report, Jul 10, 10:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND DMG ARKOMA 35.35N 94.44W
07/10/2021 LE FLORE OK LAW ENFORCEMENT
POWER LINES DOWN NEAR STATE LINE ROAD AND
ARKANSAS STREET.
&&Special weather statement, Jul 10, 10:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 1041 PM CDT Sat Jul 10 2021 OKZ073-075-110415- Pittsburg OK-Latimer OK- 1041 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES UNTIL 1115 PM CDT... At 1041 PM CDT, a strong thunderstorm was located near Krebs, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Mcalester... Hartshorne... Krebs... Kiowa... Savanna... Alderson... Higgins... Yanush... Mcalester Regional Airport... Blanco... Haileyville... Pittsburg... Gowen... Dow... Bache... LAT...LON 3508 9588 3510 9561 3469 9525 3468 9598 TIME...MOT...LOC 0341Z 317DEG 21KT 3496 9568 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 52 min |
| Jul 10, 7:25 PM CDT | Special Weather Statement | TSA | Cherokee, Muskogee, Sequoyah | 35 min |
| Jul 10, 7:27 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 33 min |
| Jul 10, 7:35 PM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Mayes, Osage, Pawnee, Rogers and 2 more | 3 hr |
| Jul 10, 7:49 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Jul 10, 7:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 39 min |
| Jul 10, 7:58 PM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 32 min |
| Jul 10, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Rogers, Tulsa, Wagoner | 49 min |
| Jul 10, 8:23 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Jul 10, 8:26 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee | 49 min |
| Jul 10, 8:28 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| Jul 10, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Okmulgee | 51 min |
| Jul 10, 8:40 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Creek, Muskogee, Okmulgee, Sequoyah and 2 more | 3 hr |
| Jul 10, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 29 min |
| Jul 10, 8:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 44 min |
| Jul 10, 9:17 PM CDT | Special Weather Statement | TSA | Okfuskee | 43 min |
| Jul 10, 9:20 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 40 min |
| Jul 10, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 34 min |
| Jul 10, 9:56 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 49 min |
| Jul 10, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 39 min |
| Jul 10, 10:22 PM CDT | Areal Flood Advisory | TSA | Creek, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 3 hr |
| Jul 10, 10:50 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 25 min |
| Jul 10, 11:07 PM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Jul 10, 11:10 PM CDT | Special Weather Statement | TSA | Pittsburg | 35 min |
| Jul 11, 12:05 AM CDT | Special Weather Statement | TSA | Pushmataha | 55 min |
| Jul 11, 12:43 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 47 min |
| Jul 11, 1:28 AM CDT | Special Weather Statement | TSA | Choctaw | 62 min |
| Jul 11, 1:56 AM CDT | Areal Flood Advisory | TSA | Choctaw | 3 hr |
| Jul 11, 2:27 AM CDT | Special Weather Statement | TSA | Choctaw | 63 min |
| Jul 10, 8:50 PM CDT | Special Weather Statement | TSA | Crawford | 40 min |
| Jul 10, 9:51 PM CDT | Special Weather Statement | TSA | Sebastian | 24 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.